MAUDE Adverse Event Report: US SURGICAL PUERTO RICO TA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO TA; STAPLE, IMPLANTABLE
Model Number TA4535L
Medical Device Problem Codes Failure to Fire (2610); Mechanics Altered (2984)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intra-operatively, the device did not deploy or not come out and stuck inside the cartridge.Opened another reload to complete the procedure.No patient injury has been noted.
 
Additional Manufacturer Narrative
Correction: evaluation summary post market vigilance (pmv) led an evaluation of one device.Visual inspection of the single used loading unit (sulu) noted that all the staples were partially advanced in the cartridge.The staples were in usable unformed condition.A pmv representative instrument was used for all functional testing.The advanced staples in the sulu were reused and reset inside the cartridge.The instrument and sulu were applied to test media with proper staple formation.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the advanced staple condition may occur when the firing stroke is not completed during application.The instructions for use of this product state that to fire the instrument, squeeze the handle a second time until it reaches a solid stop and it locks in the back position.If the instrument handle is partially squeezed during firing then released, bleeding may occur as the instrument was not fully fired.The current packaging design for the product does not allow room for advanced staples, thus the condition could not have occurred during assembly or shipment.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened, and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
TA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7203772
Report Number2647580-2018-00356
Device Sequence Number164216
Product Code GDW
UDI-Device Identifier10884521043169
UDI-Public10884521043169
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2020
Device Model NumberTA4535L
Device Catalogue NumberTA4535L
Device Lot NumberP5C0871X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2018
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer03/26/2018
Initial Report FDA Received Date01/18/2018
Supplement Report FDA Received Date04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1